Alert archive / Virginia / Wind Advisories in 2018
Wind Advisory 6, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Mar 14, 2018, 2:58 PM EDT for 20 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Mar 14, 2018, 9:00 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2018, 2:58 PM EDT (18:58 UTC)
- In effect from
- Mar 14, 2018, 9:00 PM EDT
- Expired
- Mar 15, 2018, 8:00 PM EDT
- In force
- 23 hr
- Issued by
- NWS Blacksburg, VA
All 23 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 22 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
520 WWUS71 KRNK 141858 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 258 PM EDT Wed Mar 14 2018 ...Strong Winds Expected Tonight into Thursday... .A pressure gradient between a low off the New England coast and high tracking along the Gulf states will bring strong gusty winds to counties bordering either side of the Blue Ridge Thursday. NCZ001-002-018-VAZ009-012>020-022>024-150300- /O.NEW.KRNK.WI.Y.0006.180315T0600Z-180316T0000Z/ Ashe-Alleghany NC-Watauga-Smyth-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge- Including the cities of West Jefferson, Sparta, Boone, Marion, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, and Buena Vista 258 PM EDT Wed Mar 14 2018 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT THURSDAY... The National Weather Service in Blacksburg has issued a Wind Advisory, which is in effect from 2 AM to 8 PM EDT Thursday. * Locations...Along either side of the Blue Ridge from the High Country of North Carolina to the Alleghany Highland of Virginia. * Hazards...Strong wind gusts. * Winds...West 20 to 35 mph with gusts up to 50 mph. * Timing...From late tonight through the day Thursday. * Impacts...Potential for downed trees and powerlines. Winds this strong can also make travel difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use extra caution until the winds subside. && $$ RCS
4 follow-up statements
300 WWUS71 KRNK 142343 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 743 PM EDT Wed Mar 14 2018 ...Strong Winds Expected Tonight into Thursday... .A pressure gradient between a low off the New England coast and high tracking along the Gulf Coast states will bring strong gusty winds to the Blue Ridge mountains and counties bordering either side of the Blue Ridge Parkway on Thursday. NCZ001-002-018-VAZ009-012>020-022>024-151000- /O.EXT.KRNK.WI.Y.0006.180315T0100Z-180316T0000Z/ Ashe-Alleghany NC-Watauga-Smyth-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge- Including the cities of West Jefferson, Sparta, Boone, Marion, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, and Buena Vista 743 PM EDT Wed Mar 14 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THURSDAY... * Locations...Along either side of the Blue Ridge from the High Country of North Carolina to the Alleghany Highlands of Virginia. * Hazards...Strong wind gusts. * Winds...West 20 to 35 mph with gusts up to 50 mph. * Timing...Tonight through the day Thursday. * Impacts...Potential for downed trees and powerlines. Winds this strong can also make travel difficult, especially for high profile vehicles. Wind chill values above 3500 feet will be from around zero to 10 above zero late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use extra caution until the winds subside. && $$
512 WWUS71 KRNK 150803 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 403 AM EDT Thu Mar 15 2018 ...Strong Winds Expected Today... .A pressure gradient between a low off the New England coast and high tracking along the Gulf Coast states will bring strong gusty winds to the Blue Ridge mountains and counties just west today. NCZ001-002-018-VAZ009-012>020-022>024-151615- /O.CON.KRNK.WI.Y.0006.000000T0000Z-180316T0000Z/ Ashe-Alleghany NC-Watauga-Smyth-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge- Including the cities of West Jefferson, Sparta, Boone, Marion, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, and Buena Vista 403 AM EDT Thu Mar 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * Locations...Along either side of the Blue Ridge from the High Country of North Carolina to the Alleghany Highlands of Virginia. * Hazards...Strong wind gusts. * Winds...West 20 to 35 mph with gusts up to 50 mph. * Timing...Today. * Impacts...Potential for downed trees and powerlines. Winds this strong can also make travel difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use extra caution until the winds subside. && $$
528 WWUS71 KRNK 151550 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1150 AM EDT Thu Mar 15 2018 ...Strong Winds Expected Today... .A pressure gradient between a low off the New England coast and high tracking along the Gulf Coast states will bring strong gusty winds to the Blue Ridge mountains and counties just west this afternoon into this evening. NCZ001-002-018-VAZ009-012>020-022>024-160000- /O.CON.KRNK.WI.Y.0006.000000T0000Z-180316T0000Z/ Ashe-Alleghany NC-Watauga-Smyth-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge- Including the cities of West Jefferson, Sparta, Boone, Marion, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, and Buena Vista 1150 AM EDT Thu Mar 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * Locations...Along either side of the Blue Ridge from the High Country of North Carolina to the Alleghany Highlands of Virginia. * Hazards...Strong wind gusts. * Winds...West 20 to 35 mph with gusts up to 50 mph. * Timing...Today. * Impacts...Potential for downed trees and powerlines. Winds this strong can also make travel difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use extra caution until the winds subside. && $$
833 WWUS71 KRNK 160003 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 803 PM EDT Thu Mar 15 2018 NCZ001-002-018-VAZ009-012>020-022>024-160115- /O.EXP.KRNK.WI.Y.0006.000000T0000Z-180316T0000Z/ Ashe-Alleghany NC-Watauga-Smyth-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge- Including the cities of West Jefferson, Sparta, Boone, Marion, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, and Buena Vista 803 PM EDT Thu Mar 15 2018 ...WIND ADVISORY HAS EXPIRED... Winds have subsided and should no longer pose a threat for minor damage. It will still remain breezy overnight into tomorrow, but the winds will stay below advisory criteria. $$ PW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 14, 1:30 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 14, 1:30 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 130 PM EDT Wed Mar 14 2018 .SYNOPSIS... A strong upper level system will exit the region today with snow showers waning this afternoon. High pressure builds in behind this feature for into Friday resulting in drier and warmer weather through the end of the week. Another weak area of low pressure will pass south of the area early in the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 120 PM EDT Wednesday... Snow bands have turned over to clusters with light accumulations along western slopes and flurries over the rest of the mountains. This snow will remain over the west through early evening. As of 920 AM EDT Wednesday... Bands of heavier snow showers associated with strong upper shortwave moving from eastern Kentucky into western NC has brought locally heavy amounts to the NC mountains, where 5-6 inches of snow has been reported in the Boone and Valle Crucis areas. Advisories til noon will be left as is, and as the main vort tracks east, will see a decline in the snowfall amounts and coverage. As strong as this shortwave is, expect flurries to reach all the way into the piedmont, with some light dusting of accumulation possible. Previous discussion from early morning... Strong shortwave entering the southwest VA area this morning will spill snow showers across the mountains and flurries as far east as the piedmont, so will keep headlines as is, though only expecting another 1-3 inches in the higher ridges from NC to WV. Temperatures ranging from the upper teens to mid 20s in the mountains will cause roads to become slick once again, with wind blowing some snow around as snow to liquid ratios will be on the order of 15 to 20 to 1, making the snow more powdery. As we head through the day should see snow showers/flurries trail off as the main wave ejects east. Still consistent northwest flow allows for some cloudiness and isolated snow showers to stick around over western Greenbrier/Summers through the day, though additional accumulations after 1pm should be a dusting to an inch. Cloudiness this morning will give way to more sunshine this afternoon, mainly lee of the central Appalachians. However, cold advection behind wave and winds will keep it colder especially in the mountains, as highs range from the upper 20s to lower 30s, while east of the Blue Ridge, temps warm to the upper 30s to lower 40s which is still 15-20 degrees below normal. Most should not see any record cold high temps, but Blacksburg could set it. See climate section below. Tonight, another shortwave dives southeast from the Great Lakes on backside of slow moving upper low/trough over the northeast. This wave will be further north but should see an uptick in snow showers after midnight in the mountains of SE WV to the Alleghanys of VA, though accumulations will be an inch or less. Winds tail off in the valleys, but ridges could see gusts over 30 mph, as 8h jet of 40- 50kts arrives over the southern Appalachians by 12z Thu. Lows tonight will be similar to slightly cooler than this morning, with lows in the 20s. May see temps start to warm late in the mountains of far SW VA as we start to slowly advect warmer air from the west. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... As of 400 AM EDT Wednesday... Cyclonic flow will continue in mid-levels Thursday, beginning to retreat somewhat to the northeast. Weak high pressure should be in place across the region, leading to partly to mostly sunny conditions. Biggest forecast concerns for Thursday are the potential for gusty downslope northwest winds, as well as at least some modest concern for elevated fire weather. Steep lapse rates due to cold advection aloft are progged with mixing at least as deep as the 800 mb level. Such mixing will help to increase west-northwest wind gusts potentially to 35-50 mph with 850 mb winds maxing around 40-50 kts during the daylight hrs. 00z MAV wind gusts are around 20-27 kts at Roanoke and Boone, and around 18-20 kts at Danville. These are close to Advisory-level gusts and wouldn't discount the need for such for the afternoon. Will continue to message gusty northwest winds in the HWO. Adiabatic warming/drying off the Blue Ridge will set the stage for relatively low RH values around 20-30 percent. Fuels still are wet from snowmelt but will only begin to dry out further today and Thursday. So breezy conditions and RH values in the lee of the Blue Ridge into the foothills, Piedmont and Southside but any fire wx concern will depend on how well fine fuels dry out. Highs should range from the 40s-near 50 west of the Ridge to the upper 50s to low 60s in the downslope areas east of the Ridge into the Piedmont. These gusty conditions should begin to abate into the evening as the mixing depth becomes more shallow. Kept lows on the milder side of the guidance with still some lingering gradient wind left behind, and showed lows within a couple degrees either side of freezing. For the rest of the period, the region is stuck on the cold side of a NW-SE oriented low-level baroclinic zone separating seasonably mild air aloft and cold pool over New England/mid-Atlantic. Weak mid- level impulses emanating out of the central Plains in quasi-zonal mid-level flow attempt to bring this thermal gradient back northeastward as a warm front Friday and again on Saturday. Leftover confluent mid-level flow should stunt its northeastward progress Friday until a somewhat stronger mid-level vort max brings light warm-frontal precipitation Friday night into Saturday. Precipitation intensity with the warm front is quite light given weak/sheared nature to vorticity maxima. What will be the key in the Friday overnight period is how low temperatures go before precip begins and the rise in temperatures starts toward Saturday morning. High pressure early Friday evening should support some radiational cooling which could produce sub-32F temps and potential for very light wintry precip mainly west of the Ridge, but enough that may cause some issues. Confidence is low at this point but something to watch closely. Temperatures should then rise amid warm advection enough to force light rain as the predominant weather type, but I'd stop short of calling this a mild day as clouds/light rain should only keep highs in the mid/upper 40s. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... As of 100 PM EDT Tuesday... Overall northwest flow to remain in place into next week which will keep the below normal temperature regime in place for the most part as the area remains along a northwest-southeast oriented baroclinic zone aloft. Highs closer to normal later Sunday into Monday as a period of warm advection punches in ahead of the next impulse. More induced cold air with stronger low pressure by next Tuesday could introduce some frozen precip mainly north pending track, and at least some upslope snow at the end. Highs 50s to around 60 Sunday/Monday, and 40s/low 50s Tuesday. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 120 PM EDT Wednesday... A short wave will push east of us this afternoon with snow showers subsiding through the evening. Until then expect a period of MVFR to IFR cigs/vsbys at BLF/LWB with potential sub- VFR at ROA/BCB. Otherwise VFR expected this afternoon with gusty west to northwest winds at most sites, in the 20-25kt range. Another disturbance moving in from the north late tonight may bring a threat of MVFR cigs and light snow showers to LWB, but confidence low. Behind this disturbance, winds will become gusty during the day Thursday at all site, in the 25-40kt range. Extended Aviation Discussion... Conditions are expected to improve in all areas through Friday, with next threat of precipitation and associated MVFR ceilings and visibility is on Saturday into Sunday. && .CLIMATE... As of 330 AM EDT Wednesday... Colder air will stay in place today, with a record coldest high possible at Blacksburg. Not surprising is that the coldest highs at the other sites was right at the end of the 93 Blizzard. Blacksburg actually reached 34 in 1993 on March 14th. Site Coldest High/Year Forecast High Bluefield 18/1993 30 Danville 34/1993 42 Lynchburg 28 1993 40 Roanoke 23/1993 38 Blacksburg 32/1960 32 && .EQUIPMENT... As of 920 AM EDT Wednesday... The Mount Jefferson NWR remains off the air. Technicians are working on it today, and hope to have it up and working by this afternoon. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH/WP NEAR TERM...RCS/WP SHORT TERM...AL LONG TERM...JH AVIATION...RCS CLIMATE...WP EQUIPMENT...AMS
Hazardous weather outlook, Mar 14, 12:19 PM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 1219 PM EDT Wed Mar 14 2018 NCZ001-018-VAZ007-009-015-WVZ042-043-508-151630- Ashe-Watauga-Tazewell-Smyth-Grayson-Mercer-Summers- Western Greenbrier- 1219 PM EDT Wed Mar 14 2018 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Although widespread snow showers should taper off this afternoon, some locations will continue to experience passing bands of wind blown snow. These snow showers may drop another quick inch of snow in spots especially across the western higher elevations from Watauga County North Carolina north into parts of southeast West Virginia. The snow showers should finally taper to flurries by mid afternoon. Motorists should remain alert for snow covered roads along with reductions in visibility this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong west winds may gust as high as 40 to 50 mph Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ002-VAZ010>014-016>020-022>024-WVZ044-507-151630- Alleghany NC-Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd- Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Monroe- Eastern Greenbrier- 1219 PM EDT Wed Mar 14 2018 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. The snow showers should finally taper to flurries by mid afternoon. Little additional accumulations is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong westerly winds may gust to 35 or 45 mph Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>006-019-020-VAZ032>035-043>047-058-059-151630- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 1219 PM EDT Wed Mar 14 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong westerly winds may gust to 40 mph Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. RCS
In the hours before
Local storm report, Mar 14, 11:02 AM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1102 AM EDT WED MAR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM SNOW 2 W BOONE 36.21N 81.70W
03/14/2018 M7.7 INCH WATAUGA NC TRAINED SPOTTER
SINCE 6 PM TUESDAY
&&
EVENT NUMBER RNK1800498
RUCKMANLocal storm report, Mar 14, 11:54 AM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1154 AM EDT WED MAR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 NNW BOONE 36.23N 81.68W
03/14/2018 E6.5 INCH WATAUGA NC TRAINED SPOTTER
PREVIOUS 12 HOURS
&&
EVENT NUMBER RNK1800499
RUCKMANSpecial weather statement, Mar 14, 12:13 PM EDT, 2 hours 45 minutes before
Special Weather Statement National Weather Service Blacksburg VA 1213 PM EDT Wed Mar 14 2018 NCZ001-018-VAZ007-009>013-015-018>020-WVZ042>044-507-508-141830- Ashe-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Grayson- Craig-Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- Including the cities of West Jefferson, Boone, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Independence, Whitetop, Troutdale, Volney, New Castle, Clifton Forge, Covington, Hot Springs, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 1213 PM EDT Wed Mar 14 2018 ...Bands of snow showers to linger early this afternoon... Although widespread snow showers should taper off early this afternoon, some locations will continue to experience passing bands of wind blown snow through around 2 PM. These snow showers may drop another quick inch of snow in spots especially across the western higher elevations from Watauga County North Carolina north into parts of southeast West Virginia. The snow showers should finally taper to flurries by mid afternoon. Motorists should remain alert for snow covered roads along with reductions in visibility this afternoon.
Local storm report, Mar 14, 2:17 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
217 PM EDT WED MAR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM SNOW QUINWOOD 38.06N 80.70W
03/14/2018 E12.0 INCH GREENBRIER WV DEPT OF HIGHWAYS
&&
EVENT NUMBER RNK1800500
JHLocal storm report, Mar 14, 2:18 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
218 PM EDT WED MAR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM SNOW 2 N MEADOW BLUFF 37.93N 80.65W
03/14/2018 E8.0 INCH GREENBRIER WV DEPT OF HIGHWAYS
&&
EVENT NUMBER RNK1800501
JHLocal storm report, Mar 14, 2:20 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
220 PM EDT WED MAR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM SNOW BOONE 36.21N 81.67W
03/14/2018 E8.0 INCH WATAUGA NC LAW ENFORCEMENT
&&
EVENT NUMBER RNK1800502
JHNearby
Wind Advisories in Virginia, 2018Wind Advisories in North Carolina, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.